MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE® COROENT® THORACOLUMBAR SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INCORPORATED NUVASIVE® COROENT® THORACOLUMBAR SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 5181304P2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021 a patient underwent a posterior lateral interbody fusion procedure from l4-l5 where a competitor resorbable bone regeneration material was utilized.The patient was release from the hospital on (b)(6) 2021 but it was observed the patients c-reactive protein levels were not dropping and as a consequence antibiotics were administered.The first round of antibiotics were followed up with oral antibiotics that the patient started taking on (b)(6) 2021 and discontinued on (b)(6) 2021.The patient has discontinued the oral antibiotics as they have fully recovered.
 
Additional Manufacturer Narrative
No product was received as the involved device currently remains in situ and no product fault was alleged.No radiographs or testing data was provided confirming the issues the patient was experiencing with their c-reactive protein levels.All nuvasive is sterilized at the user facility prior to the case and instrument sterilization reports were not provided.Review of the reported event identified a combination of nuvasive products with a another manufactures resorbable bone regeneration material which is considered to be off label usage.The root cause of the patient infection is unknown but could be the results of patient reaction to the another manufactures resorbable bone regeneration material or an environmental contamination.No additional investigation can be completed at this time.Label review: potential adverse events and complications: as with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Infrequent.Operative and postoperative complications that may result in the need for additional surgeries include: early or late infection.Care should be used in the handling and storage of the coroent implants.The implants should not be scratched or damaged.Implants and instruments should be protected during storage and from corrosive environments.For sterile implants: assure highly aseptic surgical conditions, and use aseptic technique when removing the coroent implant from its packaging.Inspect the implant and packaging for signs of damage, including scratched or damaged devices or damage to the sterile barrier.Do not use the coroent implants if there is any evidence of damage.Refer to cleaning and sterilization instructions below for all non-sterile parts.Handling of the sterile implant - before removing the implants from the package, make sure that the protective packaging is unopened and undamaged.If the packaging is damaged, the implants have to be considered as non-sterile and may not be used.Upon removal from the package, compare the descriptions on the label with the package contents: (product number and size) note the sterile expiry date.Implants with elapsed sterile expiry dates have to be considered as non-sterile and may not be used.Take particular care that aseptic integrity is assured during removal of the implant from the inner packaging.Open the packages carefully.Take suitable measures to ensure that the implant does not come into contact with objects that could damage its surfaces.Use only the recommended instruments for implantation of the implants.Damaged implants must not be used.Sterilization - all non-sterile instruments and implants are sterilizable by steam autoclave using standard hospital practices, in addition to nuvasive¿s validated parameters.In a properly functioning and calibrated steam sterilizer, effective sterilization may be achieved using the parameters prescribed in the nuvasive cleaning nd sterilization instructions doc #(b)(4).Devices remain in-situ.

Brand Name
NUVASIVE® COROENT® THORACOLUMBAR SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key13387484
Report Number2031966-2022-00024
Device Sequence Number19267139
Product Code MAX
UDI-Device Identifier00887517896414
UDI-Public887517896414
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170962
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/07/2024
Device Model Number5181304P2
Device Lot NumberML3453
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2022
Initial Report FDA Received Date01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale